Alert archive / Pennsylvania / Winter Storm Warnings in 2015
Winter Storm Warning 4, NWS State College, PA
NWS State College, PA issued this winter storm warning at Mar 3, 2015, 2:30 PM EST for 7 counties in Pennsylvania. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2015, 2:30 PM EST (19:30 UTC)
- Expired
- Mar 3, 2015, 9:26 PM EST
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Centre County, PA, Clinton County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 63 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS41 KCTP 031930 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EST TUE MAR 3 2015 PAZ006-011-012-018-037-041-040730- /O.UPG.KCTP.WW.Y.0019.150303T2000Z-150304T1200Z/ /O.NEW.KCTP.WS.W.0004.150303T1930Z-150304T1200Z/ POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-TIOGA- NORTHERN LYCOMING- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... PHILIPSBURG...MANSFIELD...WELLSBORO 230 PM EST TUE MAR 3 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR ICE...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * ICE ACCUMULATIONS...0.25 TO 0.50 INCHES. * SNOW/SLEET ACCUMULATIONS...1 TO 2 INCHES. * TIMING...SNOW AND SLEET WILL CHANGE TO FREEZING RAIN BY LATE AFTERNOON. FREEZING RAIN WILL CONTINUE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...DANGEROUS TRAVEL. ICE ON UTILITY LINES MAY CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE EXTREME CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ005-040730- /O.UPG.KCTP.WW.Y.0019.000000T0000Z-150304T0900Z/ /O.NEW.KCTP.WS.W.0004.150303T1930Z-150304T1200Z/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 230 PM EST TUE MAR 3 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR ICE...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * ICE ACCUMULATIONS...0.25 TO 0.50 INCHES. * SNOW/SLEET ACCUMULATIONS...1 TO 2 INCHES. * TIMING...SNOW AND SLEET WILL CHANGE TO FREEZING RAIN BY LATE AFTERNOON. FREEZING RAIN WILL CONTINUE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...DANGEROUS TRAVEL. ICE ON UTILITY LINES MAY CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE EXTREME CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ024>028-033>036-056>059-063>066-040730- /O.NEW.KCTP.WS.A.0006.150305T0000Z-150306T0000Z/ /O.EXT.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/ CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 230 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. * ICE ACCUMULATIONS...LESS THAN 0.25 INCH THROUGH TONIGHT. * SNOW ACCUMULATIONS...POTENTIAL FOR 6 INCHES OR MORE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * TIMING...SLEET AND FREEZING RAIN WILL CONTINUE THIS AFTERNOON. FREEZING RAIN AND RAIN ARE EXPECTED TONIGHT INTO EARLY WEDNESDAY MORNING. RAIN WILL CHANGE TO SNOW AND SLEET BY WEDNESDAY EVENING AND CONTINUE INTO THURSDAY. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ004-010-017-019-042-045-046-049>053-040730- /O.EXT.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/ WARREN-ELK-CLEARFIELD-SOUTHERN CENTRE-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...DUBOIS... CLEARFIELD...STATE COLLEGE...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK 230 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... * ICE ACCUMULATIONS...LESS THAN 0.25 INCH. * SNOW/SLEET ACCUMULATION...UP TO 1 INCH. * TIMING...SLEET AND FREEZING RAIN WILL CONTINUE THIS AFTERNOON. FREEZING RAIN AND RAIN ARE EXPECTED TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ GD/MS
1 follow-up statement
658 WWUS41 KCTP 040226 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 926 PM EST TUE MAR 3 2015 .A SLOW MOVING FRONT WILL REMAIN IN THE VICINITY OF PENNSYLVANIA THROUGH EARLY THURSDAY. THIS SYSTEM WILL BRING A WINTRY MIX TO THE AREA OVERNIGHT...THEN THE POSSIBILITY OF SEVERAL INCHES OF SNOW WEDNESDAY NIGHT ACROSS THE SOUTHERN COUNTIES. PAZ012-018-037-041-041200- /O.CAN.KCTP.WS.W.0004.000000T0000Z-150304T1200Z/ /O.EXA.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/ NORTHERN CLINTON-NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...MANSFIELD... WELLSBORO 926 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR ICE...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * HAZARD TYPE...FREEZING RAIN AND SLEET. * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH. * TIMING...SLEET AND FREEZING RAIN WILL CHANGE TO PLAIN RAIN LATE TONIGHT. HOWEVER...UNTREATED SURFACES COULD REMAIN ICY UNTIL AROUND 7 AM. * IMPACTS...HAZARDOUS TRAVEL. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ005-006-011-040600- /O.CAN.KCTP.WS.W.0004.000000T0000Z-150304T1200Z/ /O.EXB.KCTP.WW.Y.0019.000000T0000Z-150304T0600Z/ MCKEAN-POTTER-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM 926 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR ICE...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * HAZARD TYPE...FREEZING RAIN. * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH. * TIMING...FREEZING RAIN WILL CHANGE TO PLAIN RAIN LATE THIS EVENING. HOWEVER...EVEN AS TEMPERATURES RISE...UNTREATED SURFACES MAY REMAIN ICY UNTIL AFTER MIDNIGHT. * IMPACTS...HAZARDOUS TRAVEL. * TEMPERATURES...RISING INTO THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ033-041430- /O.CAN.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/ /O.CON.KCTP.WS.A.0006.150305T0000Z-150306T0000Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 926 PM EST TUE MAR 3 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... ...WINTER WEATHER ADVISORY IS CANCELLED... * HAZARD TYPES...SNOW. * ACCUMULATIONS...AROUND 6 INCHES POSSIBLE. * TIMING...WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ024-041430- /O.EXT.KCTP.WW.Y.0019.000000T0000Z-150304T0600Z/ /O.CON.KCTP.WS.A.0006.150305T0000Z-150306T0000Z/ CAMBRIA- INCLUDING THE CITY OF...JOHNSTOWN 926 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * HAZARD TYPES...ICY ROADS THROUGH 1 AM...THEN THE POTENTIAL OF HEAVY SNOW WEDNESDAY NIGHT AND EARLY THURSDAY. * ICE ACCUMULATIONS...LITTLE IF ANY ADDITIONAL ICE OVERNIGHT. * SNOW ACCUMULATIONS...AROUND 6 INCHES POSSIBLE WEDNESDAY NIGHT AND EARLY THURSDAY. * TIMING...TEMPERATURES HAVE RISEN ABOVE FREEZING AND FREEZING RAIN HAS CHANGED TO PLAIN RAIN ACROSS MOST OF CAMBRIA COUNTY AS OF 9 PM. HOWEVER...UNTREATED SURFACES MAY REMAIN ICY THROUGH AROUND MIDNIGHT. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ004-010-017-040600- /O.EXT.KCTP.WW.Y.0019.000000T0000Z-150304T0600Z/ WARREN-ELK-CLEARFIELD- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...DUBOIS... CLEARFIELD 926 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... * HAZARD TYPE...ICE. * ICE ACCUMULATIONS...AROUND ONE QUARTER OF AN INCH. * TIMING...FREEZING RAIN WILL CHANGE TO PLAIN RAIN ACROSS THE AREA LATE THIS EVENING. HOWEVER...UNTREATED SURFACES MAY REMAIN ICY THROUGH AROUND 1 AM. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ025>028-034>036-056>059-063>066-041430- /O.CON.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/ /O.CON.KCTP.WS.A.0006.150305T0000Z-150306T0000Z/ BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE... LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 926 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * HAZARD TYPES...FREEZING RAIN TONIGHT. SNOW POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY. * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH. * SNOW ACCUMULATIONS...AROUND 6 INCHES POSSIBLE. * TIMING...FREEZING RAIN WILL CHANGE TO PLAIN RAIN AFTER MIDNIGHT. HOWEVER...UNTREATED ROADS MAY REMAIN ICY UNTIL AROUND 7 AM. RAIN WILL CHANGE TO SNOW WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ019-042-045-046-049>053-041200- /O.CON.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/ SOUTHERN CENTRE-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...STATE COLLEGE...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK 926 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * HAZARD TYPE...ICE. * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH. * TIMING...FREEZING RAIN WILL CHANCE TO PLAIN RAIN AFTER MIDNIGHT. HOWEVER...UNTREATED ROADS MAY REMAIN ICY UNTIL AROUND 7 AM. * IMPACTS...HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 2:25 PM EST, 5 minutes earlier.
Area forecast discussion, Mar 3, 2:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 225 PM EST TUE MAR 3 2015 .SYNOPSIS... MIXED PRECIPITATION WILL CHANGE TO AN EXTENDED PERIOD OF FREEZING RAIN THIS EVENING THROUGH LATE TONIGHT. THE PRECIPITATION WILL LIKELY TURN TO RAIN ACROSS SOUTHERN AND FAR WESTERN SECTIONS EARLY WEDNESDAY. COLDER TEMPERATURES WILL FOLLOW FOR THE LATTER PART OF THE WEEK...AND STEADY SNOW WILL RETURN WEDNESDAY EVENING INTO THURSDAY AS A WAVE OF LOW PRESSURE RIPPLES ALONG A NEARLY STATIONARY FRONT THAT WILL BE DRAPED JUST TO OUR SOUTH. HIGH PRESSURE AND COLD AIR WILL RETURN FOR FRIDAY INTO THE FIRST PART OF THE WEEKEND. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... AT MID AFTERNOON...PRECIPITATION TRANSITION IS WELL UNDERWAY WITH INITIAL BURST OF SNOW HAVING PUSHED INTO THE MIDDLE TO LOWER SUSQ RIVER VALLEY. SNOW AND SLEET WILL HAVE CHANGED OVER TO PRIMARILY FREEZING RAIN BY EARLY EVENING. HRRR HAS VASCILLATED CONSIDERABLY FROM HOUR TO HOUR...BOTH WITH QPF AND OVERNIGHT TEMPERATURES...AND THUS AM BASING THE ICE FORECAST AND ITS ASSOCIATED NEAR- TO SHORT- TERM CHANGES ON SHORT RANGE ENSEMBES AND IN PARTICULAR SREF THREATS WHICH CONSECUTIVELY HAVE INDICATED 80% OR GREATER CONFIDENCE IN .25"+ OF ICE ACCRETION FROM LATE THIS AFTERNOON THROUGH THE EARLY MORNING HOURS (PAST MIDNIGHT) OF WEDNESDAY. WILL UPGRADE TO WINTER STORM WARNINGS (THERE IS STILL SOME SNOW/SLEET BEFORE THE COMPLETE CHANGEOVER) FOR ICE ACROSS THE NORTH CENTRAL MOUNTAINS...WHERE GREATER THAN 0.25" OF ICE IS EXPECTED. FARTHER WEST...A CHANGEOVER TO RAIN IS EXPECTED OVER WARREN AND ELK COUNTIES...HOLDING DOWN AMOUNTS ALONG THE WESTERN BORDERS OF THOSE COUNTIES. THE WARNING AREA MAY NEED TO BE EXPANDED FARTHER SOUTH INTO THE CENTRAL MOUNTAINS IN TIME...BUT CONFIDENCE IN DOING SO SOUTH OF INTERSTATE 80 WAS LOW GIVEN CONFLICTING HRRR LLVL TEMPERATURE READINGS AND QPF DISTRIBUTION THROUGH LATE TONIGHT. THE REST OF THE SOUTHERN THIRD OF CENTRAL PA IS SEEING A SEVERAL HOUR LULL IN PRECIP AT MID AFTERNOON AS A RESULT OF A DRY SLOT WHICH FOLLOWED THE INITIAL WAA BURST. PRECIP FILLING IN BEHIND IS FZRA OVER THE LAURELS AND HEADING INTO THE CENTRAL MOUNTAINS WITH A FEW REPORTS STILL OF SOME SLEET PELLETS MIXED IN. NEAR TERM DETAILS APPEAR TO BE IN GOOD SHAPE. EVE SHIFT WILL CONT TO MONITOR EVOLUTION OF QPF AND ADJUST ICE AMOUNTS AS NECESSARY. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... PROLONGED ICE ACCRETION IS THE MAIN THREAT LATE TONIGHT INTO WEDNESDAY MORNING THROUGHOUT THE CENTRAL AND NRN MTNS OF THE STATE. BY LATE TONIGHT...WARM AIR WILL BE FLOODING THE SOUTH AND CHANGING FZRA OVER TO PLAIN RAIN. THE NORTH MAY NOT COMPLETELY MIX OUT THE SHALLOW AND INITIALLY QUITE COLD AIR...SO EXPECT AREAS OF FREEZING RAIN TO PERSIST THERE THROUGH THE PRE DAWN HOURS ON WEDNESDAY. ICE ACCUMS SHOULD BE ON THE ORDER OF 0.20-0.30 OF AN INCH ACROSS THE NCENT MTNS OF PA WHERE ADVISORIES ARE BEING UPGRADED TO WARNINGS...WITH LESSER AMOUNTS IN MOST PLACES TO THE SOUTH OF INTERSTATE 80. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AN ACTIVE LATE-WINTER PATTERN WILL AFFECT CENTRAL PA THROUGH MIDWEEK FOLLOWED BY WHAT IS HOPEFULLY THE LAST SHOT OF ARCTIC AIR FOR THE SEASON THURSDAY INTO FRIDAY. THE PATTERN SHOULD DRY OUT LATE IN THE WEEK THROUGH THE UPCOMING WEEKEND WITH HIGH PRESSURE IN CONTROL MOST OF THE TIME. THE GENERAL MODEL CONSENSUS IS TO MAINTAIN A RIDGE IN THE WEST AND TROUGH IN THE EAST...LIMITING TEMPERATURE MODERATIONS TO NO BETTER THAN CLIMATE NORMALS. MODELS SHOW AN ACTIVE PCPN ZONE EXTENDING FROM THE SRN PLAINS ENEWD INTO THE NRN MID ATLANTIC STATES...IN BTWN A POSITIVELY TILTED TROUGH PUSHING THROUGH THE PLAINS/MIDWEST/GREAT LAKES AND ABOVE NORMAL RIDGING FROM THE GOMEX INTO THE WRN ATLANTIC OCEAN. SEVERAL WAVES OF LOW PRESSURE ARE FCST TO MOVE ALONG A SW-NE ORIENTED COLD FRONT WHICH SHOULD SLOWLY PROGRESS EWD TOWARD THE COAST WED-THUR AS NRN STREAM ENERGY CROSSES THE GREAT LAKES. THERE ARE SOME DIFFERENCES WITH MODEL QPF BUT THE CONSENSUS POINTS TOWARD THE SRN PA FOR THE HIGHEST PCPN AMTS. USED A MULTI MODEL BLEND WITH PSEUDO BIAS CORRECTION FACTOR TO DERIVE GRIDDED QPF AMTS WHICH CONSERVATIVELY RANGE FROM 0.25 TO 0.75 INCHES ACROSS THE SRN 1/2 OF THE CWA. THE COLUMN WILL BE IN A STATE OF TRANSITION AND COOLING FROM NW TO SE WED-WED NGT AS THE COLD FRONT PUSHES EAST. THIS SHOULD SUPPORT A GENERAL TRANSITION FROM RAIN TO SNOW ACROSS THE CWA. WITH A DECENT AMOUNT OF MSTR AVAILABLE/STRIPE OF ABOVE NORMAL PW LOCATED JUST SOUTH OF PA...THE POTENTIAL EXISTS FOR MODERATE TO HEAVY SNOW OVER THE SRN PORTIONS OF THE AREA. HOWEVER GIVEN THE UNCERTAINTY AT DAY 3-4 RANGE IN THE FRONTAL WAVES AND THERMAL PROFILES IN A STATE OF FLUX GOING FROM WARM TO COLD...CONFIDENCE IN BIG AMOUNTS IS QUESTIONABLE. FOR NOW THE DAY 3+4 NUMBERS RANGE FROM 0-2" NORTH OF I-80...2-4" FROM I80 TO THE PA TURNPIKE/I-81 AND AMOUNTS IN EXCESS OF 4" POSSIBLE ALONG/S OF THE TURNPIKE/I-81. THIS IS SUBJECT TO CHANGE AS ANY SLIGHT SHIFT IN THE QPF AXIS IS PLAUSIBLE AT THIS POINT. THE TAKEAWAY HERE IS THAT WINTER WX WILL LKLY CONTINUE TO IMPACT THE AREA THROUGH MIDWEEK WITH THE GREATEST RISK FOR HEAVY SNOW OVER THE SRN PORTIONS OF THE CWA. WHAT IS HOPEFULLY THE LAST SHOT OF ARCTIC AIR SHOULD ARRIVE BEHIND THE COLD FRONT THURSDAY WITH SINGLE DIGIT LOWS +/- OF FRIDAY MORNING. MAY BE THE COLDEST MORNING UNTIL NEXT WINTER. SOME SNOW SHOWERS ARE POSSIBLE OVER THE WEEKEND WITH A REINFORCING COLD FRONT. TEMPS WILL REMAIN AT OR BELOW AVG THROUGH THE PERIOD. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... WARMER AIR SURGING IN ON INCREASING SW FLOW WILL BRING A PROLONGED WINTRY MIX/FREEZING RAIN EVENT THIS AFTERNOON THROUGH EARLY WEDNESADY MORNING ACROSS MUCH OF CENTRAL PA. SNOW/SLEET WILL CHANGE TO FREEZING RAIN SOUTH THIS AFTERNOON...AND EVEN PLAIN RAIN ACROSS THE LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS AND LOWER SUSQUEHANNA RIVER VALLEY BY THIS EVENING. FARTHER NORTH...COLD AIR WILL REMAIN LOCKED OVER THE NORTH CENTRAL MOUNTAINS MAINTAINING FREEZING RAIN THROUGH EARLY WEDNESDAY MORNING. AS A RESULT...WIDESPREAD SIGNIFICANT RESTRICTIONS TO CIGS/VSBYS WILL ACCOMPANY THIS STORM AT ALL TERMINALS FOR AN EXTENDED PERIOD FROM THIS AFTERNOON THROUGH LATE TONIGHT. LLWS WILL ALSO BE PREVALENT AS 850MB WINDS INCREASE TO AROUND 50 KTS. LATE WED/EARLY THURS AS COLDER AIR WORKS BACK TO THE SOUTH...LOW PRESSURE MOVING NE ALONG THE FRONT WILL LIKELY RESULT IN A NASTY MIXTURE OF PRECIPITATION. POTENTIAL IS THERE FOR HEAVY WET SNOW AND SIGNIFICANT FREEZING RAIN AS WELL. OUTLOOK... WED...SOME IMPROVEMENT TO CONDITIONS BUT SOME REDUCTIONS WILL CONTINUE /ESP SOUTH/ IN RAIN TRANSITIONING BACK TO SNOW LATER IN THE DAY. WED NIGHT...SIG REDUCTIONS IN SNOW DEVELOPING MAINLY ACROSS THE SOUTH. THU...SLOWLY IMPROVING CONDITIONS...LINGERING MVFR NW AND SE. FRI-SAT...MAINLY VFR. SUN...MVFR WITH CHC -SHSN MAINLY NORTH. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR PAZ004- 010-017-019-024>028-033>036-042-045-046-049>053-056>059- 063>066. WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR PAZ005-006- 011-012-018-037-041. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...LAMBERT LONG TERM...LAMBERT/STEINBUGL AVIATION...DEVOIR/RXR
Hazardous weather outlook, Mar 3, 2:30 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EST TUE MAR 3 2015 PAZ024>028-033>036-056>059-063>066-041930- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 230 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ005-006-011-012-018-037-041-041930- MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-TIOGA- NORTHERN LYCOMING- 230 PM EST TUE MAR 3 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-010-017-019-042-045-046-049>053-041930- WARREN-ELK-CLEARFIELD-SOUTHERN CENTRE-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 230 PM EST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:30 PM EST | Winter Storm Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 11 more | 14 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.